Alert archive / California / High Wind Warnings in 2024

High Wind Warning 3, NWS Reno, NV

March 13, 20248 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this high wind warning at Mar 13, 2024, 2:23 AM PDT for 8 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 13, 2024, 11:00 PM PDT. It was in force for 14 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2024, 2:23 AM PDT (09:23 UTC)
In effect from
Mar 13, 2024, 11:00 PM PDT
Expired
Mar 14, 2024, 1:14 PM PDT
In force
14 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 1:00 AM PDTNON-TSTM WND GST 363 Se Dollar Point, CAMesonet station JPL04 3.1 SE Dollar Point (JPLNASA).
Mar 14, 2:00 AM PDTNON-TSTM WND GST 354 Ne Sugar Pine Point S, CAMesonet station JPL03 4.2 NE Sugar Pine Point S (JPLNASA).
Mar 14, 4:50 AM PDTNON-TSTM WND GST 505 Se Toms Place, CAMesonet station SE392 5.1 SE Toms Place (SCE).
Mar 14, 6:05 AM PDTNON-TSTM WND GST 76Mammoth Mountain Ski Su, CAMesonet station MTH12 Gondola-2 Twr 10.
Mar 14, 6:05 AM PDTNON-TSTM WND GST 144Mammoth Mountain Ski Su, CAMesonet station MTH03 1.7 S Mammoth Mountain (MAMMOTH).
Mar 14, 6:20 AM PDTNON-TSTM WND GST 507 Se Toms Place, CAMesonet station 493SE Sce-3423.
Mar 14, 6:20 AM PDTNON-TSTM WND GST 512 Nne Tioga Pass, CAMesonet station SE852 Sce-2876.
Mar 14, 6:45 AM PDTNON-TSTM WND GST 661 S Mammoth Mountain Sk, CAMesonet station MTH01 0.9 S Mammoth Mountain (MAMMOTH).
Mar 14, 6:55 AM PDTNON-TSTM WND GST 56Mammoth Mountain Ski Su, CAMesonet station MTH11 Gondola-2 Twr 8.
Mar 14, 7:00 AM PDTNON-TSTM WND GST 367 Ene Sugar Pine Point, CAMesonet station JPL02 4.0 W Glenbrook (JPLNASA).
Mar 14, 7:25 AM PDTNON-TSTM WND GST 711 Ene Mammoth Mountain, CAMesonet station MTH02 1.5 SE Mammoth Mountain (MAMMOTH).
Mar 14, 9:35 AM PDTNON-TSTM WND GST 621 S Mammoth Mountain Sk, CAMesonet station MTH01 0.9 S Mammoth Mountain (MAMMOTH).
Mar 14, 9:50 AM PDTNON-TSTM WND GST 612 Nne Tioga Pass, CAMesonet station SE852 Sce-2876.
Mar 14, 9:55 AM PDTNON-TSTM WND GST 661 Ene Mammoth Mountain, CAMesonet station MTH02 1.5 SE Mammoth Mountain (MAMMOTH).
Mar 14, 10:05 AM PDTNON-TSTM WND GST 78Mammoth Mountain Ski Su, CAMesonet station MTH12 Gondola-2 Twr 10.
Mar 14, 10:25 AM PDTNON-TSTM WND GST 117Mammoth Mountain Ski Su, CAMesonet station MTH03 1.7 S Mammoth Mountain (MAMMOTH).
Mar 14, 10:30 AM PDTNON-TSTM WND GST 741 Ese Mount Rose Summit, NVMesonet station SLIDE 0.9 E Mount Rose Summit (DRI).
Mar 14, 11:30 AM PDTNON-TSTM WND DMG1 Ese Twin Bridges, CACalTrans reported a tree down with power lines, holding traffic in both directions along US Highway 50 at 1130AM. Traffic is still being held as of 110PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2024-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2024-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS75 KREV 130923
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
223 AM PDT Wed Mar 13 2024

CAZ071-141015-
/O.UPG.KREV.HW.A.0002.240314T0600Z-240315T1800Z/
/O.NEW.KREV.HW.W.0003.240314T0600Z-240314T2100Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Loyalton, Sierraville, Susanville,
Portola, and Westwood
223 AM PDT Wed Mar 13 2024

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT 
THURSDAY...

* WHAT...Northeast to east winds 25 to 40 mph with gusts 55 to 65 
  mph for areas west of Highway 395.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 11 PM this evening to 2 PM PDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CAZ072-NVZ002-141015-
/O.UPG.KREV.HW.A.0002.240314T0600Z-240315T1800Z/
/O.NEW.KREV.HW.W.0003.240314T0600Z-240314T2100Z/
Greater Lake Tahoe Area-
Including the cities of Glenbrook, Stateline, Markleeville, Tahoe
City, Truckee, Incline Village, and South Lake Tahoe
223 AM PDT Wed Mar 13 2024

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT 
THURSDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts 40 to 50 mph for 
  the Tahoe Basin. Ridge wind gusts over 100 mph. Wave heights up to 
  5 feet on Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 11 PM this evening to 2 PM PDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds will be a bit less for late Thursday 
  through Friday morning down in the Basin although choppy lake 
  waters will persist. Ridge winds will continue to approach 100 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CAZ073-141015-
/O.UPG.KREV.HW.A.0002.240314T0600Z-240315T1800Z/
/O.NEW.KREV.HW.W.0003.240314T0600Z-240314T2100Z/
Mono County-
Including the cities of Lee Vining, Coleville, Mammoth Lakes, and
Bridgeport
223 AM PDT Wed Mar 13 2024

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT 
THURSDAY...

* WHAT...North to northeast winds 30 to 40 mph with gusts up to 75 
  mph. Ridge wind gusts over 100 mph. Strongest winds will be in the 
  Sierra high country and down the Chalfant Valley.

* WHERE...Mono County.

* WHEN...From 11 PM this evening to 2 PM PDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

WH
3 follow-up statements
046 
WWUS75 KREV 132044
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
144 PM PDT Wed Mar 13 2024

CAZ072-NVZ002-141200-
/O.NEW.KREV.LW.Y.0012.240315T0000Z-240316T0000Z/
/O.EXT.KREV.HW.W.0003.240314T0600Z-240315T0000Z/
Greater Lake Tahoe Area-
Including the cities of Markleeville, Incline Village, Stateline,
Tahoe City, Truckee, South Lake Tahoe, and Glenbrook
144 PM PDT Wed Mar 13 2024

...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM 
PDT THURSDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 5 PM PDT 
FRIDAY FOR LAKE TAHOE...

* WHAT...For the High Wind Warning, northeast winds 25 to 35 mph 
  with gusts 40 to 50 mph for the Lake Tahoe Basin. Ridge wind gusts 
  over 100 mph. Wave heights up to 5 feet on Lake Tahoe. For the 
  Lake Wind Advisory, northeast winds 15 to 25 mph with gusts up to 
  35 mph and wave heights of 1 to 3 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...For the High Wind Warning, from 11 PM this evening to 5 PM 
  PDT Thursday. For the Lake Wind Advisory, from 5 PM Thursday to 5 
  PM PDT Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Small boats, kayaks and 
  paddle boards will be prone to capsizing and should remain off 
  lake waters until conditions improve.

* ADDITIONAL DETAILS...Winds will decrease a bit late Thursday 
  through Friday morning down in the Lake Tahoe Basin. However, 
  winds will be high enough to generate wave heights of 1 to 3 feet. 
  Ridge winds will continue to gust between 60 to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

CAZ071-141200-
/O.EXT.KREV.HW.W.0003.240314T0600Z-240315T0000Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Sierraville, Westwood, Portola,
Susanville, and Loyalton
144 PM PDT Wed Mar 13 2024

...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM 
PDT THURSDAY...

* WHAT...Northeast to east winds 25 to 40 mph with gusts 55 to 65 
  mph for areas west of Highway 395.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 11 PM this evening to 5 PM PDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CAZ073-141200-
/O.EXT.KREV.HW.W.0003.240314T0600Z-240315T0000Z/
Mono County-
Including the cities of Lee Vining, Mammoth Lakes, Bridgeport,
and Coleville
144 PM PDT Wed Mar 13 2024

...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM 
PDT THURSDAY...

* WHAT...North to northeast winds 30 to 40 mph with gusts up to 75 
  mph. Ridge wind gusts over 100 mph. Strongest winds will be in the 
  Sierra high country and down the Chalfant Valley.

* WHERE...Mono County.

* WHEN...From 11 PM this evening to 5 PM PDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CJ
806 
WWUS75 KREV 141007
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
307 AM PDT Thu Mar 14 2024

CAZ072-NVZ002-151015-
/O.CON.KREV.HW.W.0003.000000T0000Z-240315T0000Z/
/O.CON.KREV.LW.Y.0012.240315T0000Z-240316T0000Z/
Greater Lake Tahoe Area-
Including the cities of Tahoe City, Stateline, Truckee,
Glenbrook, South Lake Tahoe, Incline Village, and Markleeville
307 AM PDT Thu Mar 14 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS 
AFTERNOON...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 
5 PM PDT FRIDAY FOR LAKE TAHOE...

* WHAT...For the High Wind Warning, northeast winds 25 to 35 mph 
  with gusts 40 to 50 mph for the Lake Tahoe Basin. Ridge wind gusts 
  over 100 mph. Wave heights up to 5 feet on Lake Tahoe. For the 
  Lake Wind Advisory, northeast winds 15 to 25 mph with gusts up to 
  40 mph and wave heights of 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...For the High Wind Warning, until 5 PM PDT this afternoon. 
  For the Lake Wind Advisory, from 5 PM this afternoon to 5 PM PDT 
  Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Small boats, kayaks and 
  paddle boards will be prone to capsizing and should remain off 
  lake waters until conditions improve.

* ADDITIONAL DETAILS...Winds will decrease a bit late today through 
  Friday morning down in the Tahoe Basin. However, winds will be 
  high enough to generate choppy lake waters with ridge wind gusts 
  70 to 90 mph persisting.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Make sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage. Consider postponing boating activities on the lake 
until a day with less wind.

&&

$$

CAZ071-150000-
/O.CON.KREV.HW.W.0003.000000T0000Z-240315T0000Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Westwood, Portola, Susanville, Loyalton,
and Sierraville
307 AM PDT Thu Mar 14 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS 
AFTERNOON...

* WHAT...Northeast to east winds 25 to 40 mph with gusts 55 to 65 
  mph for areas west of Highway 395.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

CAZ073-150000-
/O.CON.KREV.HW.W.0003.000000T0000Z-240315T0000Z/
Mono County-
Including the cities of Mammoth Lakes, Coleville, Lee Vining, and
Bridgeport
307 AM PDT Thu Mar 14 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS 
AFTERNOON...

* WHAT...North to northeast winds 30 to 40 mph with gusts up to 75 
  mph. Ridge wind gusts over 100 mph. Strongest winds will be in the 
  Sierra high country and down the Chalfant Valley.

* WHERE...Mono County.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Make sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

WH
804 
WWUS75 KREV 142014
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
114 PM PDT Thu Mar 14 2024

CAZ072-NVZ002-160000-
/O.CAN.KREV.HW.W.0003.000000T0000Z-240315T0000Z/
/O.EXT.KREV.LW.Y.0012.240314T2014Z-240316T0000Z/
Greater Lake Tahoe Area-
Including the cities of Glenbrook, Incline Village, Markleeville,
Stateline, Truckee, South Lake Tahoe, and Tahoe City
114 PM PDT Thu Mar 14 2024

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY FOR LAKE 
TAHOE...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph and 
  waves 1 to 3 feet for Lake Tahoe.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 5 PM PDT Friday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

* ADDITIONAL DETAILS...Ridge wind gusts of 50 to 80 mph can be 
  expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

CAZ071-073-142115-
/O.CAN.KREV.HW.W.0003.000000T0000Z-240315T0000Z/
Mono County-Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Bridgeport, Sierraville, Portola,
Susanville, Coleville, Westwood, Loyalton, Mammoth Lakes, and Lee
Vining
114 PM PDT Thu Mar 14 2024

...HIGH WIND WARNING IS CANCELLED...

Ridges will continue to see gusts 50-
through this evening. However, gusts have tapered this morning to 20-

$$

HR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Mar 12, 8:16 PM PDT, 6 hours 7 minutes earlier.

Area forecast discussion, Mar 12, 8:16 PM PDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
816 PM PDT Tue Mar 12 2024

.UPDATE...

With wind gusts having subsided and no longer anticipated to
reach advisory criteria tonight, the Lake Wind Advisories for the
Great Lake Tahoe and Pyramid Lake areas has been allowed to
expire. The High Wind Watch in effect beginning Wednesday evening
continues.

-MRC

&&

.SYNOPSIS...

Scattered, light snow showers wrap up in the Sierra this
afternoon, along with isolated rain showers into western NV.
Otherwise, expect windy conditions to amplify this afternoon.
Drier weather settles in Wednesday, when a strong northeast-east
wind event arrives to the Sierra from Wednesday through Friday.

&&

.DISCUSSION...

This morning's radar depicted the showers that are wrapping up along
the Sierra crest. The wet roads left behind in and around the Tahoe
Basin have quickly begun to dry as clouds clear and sunshine peeks
through. Plan on this trend continuing through today, with chances
for additional snow showers dwindling through the afternoon.

* REST OF TODAY: A Lake Wind Advisory is posted through 8 PM PDT
  tonight for Lake Tahoe and Pyramid Lake due to gusty winds today.
  Sustained breezes of 20-25 mph with gusts as high as 40 mph will
  kick up choppy lake waters through this evening. Shower activity
  will become more convective, with isolated showers moving eastward
  toward the Basin and Range. Afternoon shower chances are greatest
  for the western shores of the Tahoe Basin (50-60%) and far eastern
  Churchill County (40-60%). At lake level in the Tahoe Basin, very
  light accumulations up to an inch are possible, while showers over
  Churchill County will mostly be liquid. These showers may only
  amount to a bit of a nuisance on the windshields of travelers,
  with up to 0.10 possible under convective showers.

* WINDY WEDNESDAY-THURSDAY-FRIDAY: A High Wind Watch has been
  raised from Wednesday evening through Friday morning due to
  winds picking up out of the east. The next low pressure to reach
  our area will drop out of the Pacific NW later today, and will
  eventually set a course toward this area for Wednesday. This low
  position will migrate from over Idaho, where it becomes a closed
  low, before traversing southward across the Basin and Range. The
  center of the circulation will glide just to our east, setting
  us up for an easterly wind event. Our current snowpack will
  undergo some stressing due to winds against the prevailing
  direction causing displacement in exposed locations. Trees that
  are weak and snow-loaded will also experience stress, with some
  downed trees possible. Winds will be greatest from the Lake
  Tahoe Sierra ridges down into northern Mono County, where gusts
  could reach 100+ mph. North of Lake Tahoe and up to the Oregon
  border winds will shift from northerly to easterly with
  sustained winds up to 30 mph and gusts to 70 mph possible. For
  central and southern Mono County, gusts could reach 75-100 mph
  across the ridges, so only slightly lower than our neighbors to
  the north. The jet streak that is responsible for all the wind
  looks to set up over the region through early Saturday. Note
  that the winds will be greatest for Thursday, with some
  dampening overnight into Friday, but breezes return through
  Friday afternoon. By daybreak Saturday, the winds will relax
  back toward typical breezes. This low really tries to hang
  around the Las Vegas area for a few days, keeping us under its
  influence. Skies will be mostly clear with the exception of the
  eastern portions of Mineral and Churchill counties and far
  southern Mono County. A 10% chance for showers shows up through
  this time frame for Mono County as well.

* WEEKEND WARM-UP: Let's all take a collective deep breath after the
  active early March weather, and mentally prepare for a taste of
  spring. We will say hello to 60s in the western Nevada valleys,
  50s in the Tahoe Basin, and hold onto our snowpack in Mono County
  with 30s in the Sierra. The ensembles are hinting at a ridge
  taking hold through early next week, but the guidance is still
  hinting at the low from mid week sticking around the Four Corners
  region until midweek next week, so some mixed confidence for
  strong warming early in the weekend.

HRICH

&&

.AVIATION...

* Isolated snow showers will remain a possibility through the
  afternoon today for KTRK/KTVL, but those chances will decrease
  into the evening. KLOL also has 15-20% chances for isolated
  showers through this evening.

* SW winds will continue to increase this afternoon, inducing LLWS
  and turbulence. Winds at FL100 will be 40-50 kts through around
  00z. Winds will also gust at valley terminals today, 25-30 kts.

* Winds will switch out of the north for Wednesday morning, and
  become easterly by tomorrow afternoon. Skies will be clear, but
  LLWS and turbulence are possible under the easterly winds.

HRICH

&&

.AVALANCHE...

* Confidence has increased regarding an east wind event from
  Wednesday evening through Friday. Main concerns will be the wind-
  loading from an opposing direction to the typical prevailing
  westerly events. This will disrupt the snowpack on eastern exposed
  slopes and trees, causing snowmelt due to sublimation,
  displacement of snowpack and stress on snow-loaded trees.

* WINDS: Ridges could experience N-NE gusts to 100+ mph, which will
  stress cornices along the ridges. For lower elevations, winds
  could reach 75+ mph, also stressing exposed north/northeastern
  slopes. Sustained winds will remain 25-35 mph from Wednesday
  through early Friday, so even when there are not gusts to contend
  with, winds will still be elevated.

* TEMPERATURES: Along the Sierra crest, highs will remain below
  freezing through Friday morning. Any melting associated with this
  event will result from sublimation and wind erosion rather than
  melting from warmth. Temperatures will rise to near or slightly
  above freezing on Friday around the Tahoe Basin peaks, which could
  further work to weaken snowpack.

  HRICH

&&

.REV Watches/Warnings/Advisories...
NV...High Wind Watch from Wednesday evening through Friday morning
     NVZ002.

CA...High Wind Watch from Wednesday evening through Friday morning
     CAZ071>073.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:44 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer51 hr

Nearby

High Wind Warnings in California, 2024High Wind Warnings in Nevada, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.